Actor Bruce Willis' daughter announced his retirement due to what reports indicate was a culmination of cognitive decline and now, aphasia. Like many, my first thought was "Oh no, I love Bruce Willis, how awful, I need to know more."
I remember the young, fast talking Bruce Willis of Moonlighting, decades ago. I hated to read of his plight. We of all people know about lack of ability to communicate. We know about regression into non-speaking. It's a horror. I also went into territory most Americans don't even consider. Does the Covid vaccine have aphasia listed as an adverse effect? I did a quick Brave search (No more Duck Duck Go or Google) the first hit was a case of a man who developed aphasia after his 2nd dose of an mRNA vaccine. https://pubmed.ncbi.nlm.nih.gov/34192245/
Then I went to OpenVaers.com and found 2,646 reports of Covid vaccine adverse events that include Aphasia.
We MUST be able to ask questions. Consumers have a right to know that this side effect exists for this diagnosis they have never heard of. We used to call that "informed" consent" before the Covid vaccine became a badge of honor or the lack of it became a of a mark of shame and societal exclusion. Our President said he was losing patience with the unvaccinated. He said the unvaccinated faced a winter of “severe illness and death.” Harsh words. Dark admonitions. President Zelinsky hasn't been so blunt and cruel to his Ukrainian population. But bombs don't carry the same global health weight as vaccination uptake. Maybe Bruce Willis' terrible situation can help educate people not only on the definition of Aphasia, but one way it can be thrust upon you, beyond an unforeseen stroke or head injury out of the blue. No matter how Willis lost his way into dementia and lack of communication.
Correlation does not mean causation, as we have had jammed down our throats for decades. Still, take note of the wording below regarding adverse effects, "though rare" and yet, "increasingly reported." 2, 646 increasingly reported to date. How can something be "rare" and "increasingly reported?"
Aphasia seven days after second dose of an mRNA-based SARS-CoV-2 vaccine
Objectives: Though rare, neurological side effects of SARS-CoV-2 vaccinations are increasingly reported. Even if the first dosage goes uncomplicated, the second dose may be complicated by severe adverse reactions as in the following case.
Case report: A 52yo male developed sudden-onset reading difficulty and aphasia 7d after the second dose of an mRNA-based SARS-CoV-2 vaccine. He had a previous history of myocardial infarction, arterial hypertension, hyperlipidemia, and nephrolithiasis. Blood pressure was slightly elevated on admission. Blood tests revealed mildly elevated D-dimer, pre-diabetes and hyperuricemia. Cerebral magnetic resonance imaging revealed an intracerebral bleeding (ICB) in the left temporal lobe. Aphasia resolved almost completely within a few days. Blood pressure values were normal throughout hospitalisation. Whether there was a causal relation between the ICB and the vaccination remains speculative but cannot be definitively excluded.
Conclusions: A second dose of a SARS-CoV-2 vaccination may be followed by ICB. Though the pathophysiology of ICB remains unexplained a causal relation between ICB and the vaccination cannot be excluded. Risk factors for ICB should be carefully monitored in patients undergoing SARS-CoV-2 vaccination.